U.S. doctors online nowAsk doctors free
Mesa, AZ
A 24-year-old male asked:

can i mix 5-hyp with zoloft (sertraline) 75mg?

2 doctor answers10 doctors weighed in
Dr. Edward Kuhnley
Child Psychiatry 45 years experience
If you mean 5-HTP or: 5-Hydroxytryptophan, using 5-hydroxytryptophan together with sertraline is generally not recommended. Combining these medications can increase the risk of a rare but serious condition called the serotonin syndrome (http://www.mayoclinic.org/diseases-conditions/serotonin-syndrome/basics/symptoms/con-20028946). It is best to consult your prescriber. Best regards.
Dr. Heidi Fowler
Psychiatry 25 years experience
Agree w Dr. Kuhnley: Assuming you are referring to 5-HTP. These are both serotonergic and could ^ risk for serotonin syndrome. Avoid use of Zoloft with 5-HTP, L-Tryptophan & St. John’s Wort.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Nov 27, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.